×

zbMATH — the first resource for mathematics

On \(H_2\) model reduction of bilinear systems. (English) Zbl 0991.93020
Summary: The \(H_2\) model reduction problem for continuous-time bilinear systems is studied in this paper. By defining the \(H_2\) norm of bilinear systems in terms of the state-space matrices, the \(H_2\) model reduction error is computed via the reachability or observability gramian. Necessary conditions for the reduced order bilinear models to be \(H_2\) optimal are given. The gradient flow approach is used to obtain the solution of the \(H_2\) model reduction problem. The formulation allows certain properties of the original models to be preserved in the reduced order models. The model reduction procedure developed can also be applied to finite-dimensional linear time-invariant systems. A numerical example is employed to illustrate the effectiveness of the proposed method.

MSC:
93B11 System structure simplification
93C10 Nonlinear systems in control theory
93A30 Mathematical modelling of systems (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aganović, Z.; Gajić, Z., Linear optimal control of bilinear systems, Lecture notes in control and information sciences, vol. 206., (1995), Springer-Verlag London Limited London · Zbl 0827.49020
[2] Al-Baiyat, S. A., & Bettayeb, M. (1993). A new model reduction scheme for k-power bilinear systems. Proceeding of the 32nd IEEE conference on decision and control (pp. 280-282).
[3] Al-Baiyat, S.A.; Bettayeb, M.; Al-Saggaf, U.M., New model reduction scheme for bilinear systems, International journal of systems science, 25, 10, 1631-1642, (1994) · Zbl 0810.93008
[4] Al-Baiyat, S.A.; Farag, A.; Bettayeb, M., Transient approximation of a bilinear two-area interconnected power system, Electric power systems research, 26, 11-19, (1993)
[5] Baratchart, L.; Cardelli, M.; Olivi, M., Identification and rational L2 approximation: A gradient algorithm, Automatica, 27, 2, 413-417, (1991) · Zbl 0729.93079
[6] Bruni, C.; Dipillo, G.; Koch, G., On the mathematical models of bilinear systems, Ricerche di automatica, 2, 11-26, (1971)
[7] Diab, M.; Liu, W.Q.; Sreeram, V., A new approach for frequency weighted L2 model reduction of discrete-time systems, Optimal control applications and methods, 19, 3, 147-167, (1998)
[8] Dorissen, H.T., Canonical forms for bilinear systems, Systems and control letters, 13, 2, 153-160, (1989) · Zbl 0684.93008
[9] D’Alessandro, P.; Isidori, A.; Ruberti, A., Realization and structure theory of bilinear dynamic systems, SIAM journal on control, 12, 3, 517-535, (1974) · Zbl 0254.93008
[10] Graham, A., Kronecker products and matrix calculus: with applications, Ellis horwood series in mathematics and its applications, (1981), Horwood Chichester
[11] Halevi, Y., Reduced-order models with delay, International journal of control, 64, 4, 733-744, (1996) · Zbl 0850.93138
[12] Halevi, Y.; Zlochevsky, A.; Gilat, T., Parameter-dependent model order reduction, International journal of control, 66, 3, 463-485, (1997) · Zbl 0871.93007
[13] Helmke, U.; Moore, J.B., Optimization and dynamical systems, (1994), Springer-Verlag London · Zbl 0943.93001
[14] Hinamoto, T.; Maekawa, S., Approximation of polynomial state-affine discrete-time systems, IEEE transactions on circuits and systems, 31, 8, 713-721, (1984) · Zbl 0567.93012
[15] Hsu, C. S., Desai, U. B., & Crawley, C. A. (1983). Realization algorithms and approximation methods of bilinear systems. Proceedings of the 22nd IEEE Conference on Decision and Control (pp. 783-788).
[16] Hwang, C.; Chuang, Y., Computation of optimal reduced-order models with time delay, Chemical engineering science, 49, 19, 3291-3296, (1994)
[17] Hyland, D.C.; Bernstein, D.S., The optimal projection equations for model reduction and the relationships among the methods of Wilson, skelton and Moore, IEEE transactions on automatic control, 30, 12, 1201-1211, (1985) · Zbl 0583.93004
[18] Lancaster, P., Explicit solutions of linear matrix equations, SIAM review, 12, 4, 544-566, (1970) · Zbl 0209.06502
[19] Lastman, G.J., Reduced-order aggregated models for bilinear time-invariant dynamical systems, IEEE transactions on automatic control, 29, 4, 359-361, (1984) · Zbl 0536.93030
[20] Mohler, R.R., Nonlinear systems, vol. II, (1991), Prentice-Hall Englewood Cliffs, NJ · Zbl 0803.93019
[21] Siu, T.; Schetzen, M., Convergence of Volterra series representation and BIBO stability of bilinear systems, International journal of systems science, 22, 12, 2679-2684, (1991) · Zbl 0741.93042
[22] Wilson, D.A., Model reduction for multivariable systems, International journal of control, 20, 1, 57-64, (1974) · Zbl 0281.93008
[23] Yan, W.Y.; Lam, J., An approximate approach to H2 optimal model reduction, IEEE transactions of automatic control, 44, 7, 1341-1358, (1999) · Zbl 0980.93011
[24] Yan, W.Y.; Teo, K.L.; Moore, J.B., A gradient flow approach to computing LQ output feedback gains, Optimal control applications and methods, 15, 1, 67-75, (1994) · Zbl 0815.49025
[25] Zhang, L.; Lam, J., Optimal weighted L2 model reduction of delay systems, International journal of control, 72, 1, 39-48, (1999) · Zbl 0962.93017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.